- Avoiding sugar-sweetened beverages may help lower risk of liver cancer
- BA.4 and BA.5 are setting off a wave of infections around the world
- mRNA encoding IL-2 mutant protein for the treatment of autoimmune diseases
- ADHD drug may help improve symptoms of Alzheimer’s disease
- Meteorin-like promotes heart repair through endothelial KIT receptor tyrosine kinase
- Japan Mount Fuji is about to erupt after 315 years of sleep?
Beriberi medicine mixed withSleeping pills in Japan: one person died
Beriberi medicine mixed withSleeping pills in Japan: one person died. A large number of sleeping pills mixed with Japanese athlete’s foot pills have caused many people to lose consciousness and one person died.
According to a report on the NHK website in Japan, a large number of sleeping pills are mixed in the beriberi treatment medicine produced by the Japanese pharmaceutical company “Kobayashi Chemical”. As of the early morning of December 15th, 146 cases of side effects have been reported, including 19 cases of accidents caused by unconsciousness during driving or other activities, and a woman in her 70s who died after taking the medicine.
Kobayashi Chemical issued a statement on December 4, stating that the company’s drug “Itraconazole” for treating beriberi and other fungal infections contains sleeping pills and has initiated an independent recycling program. The drug is currently in circulation in 39 prefectures in Japan, and a total of 364 people in 31 prefectures have been confirmed to purchase it. Medical institutions and pharmacies have contacted patients to request to stop taking the drug and take it back.
It is difficult to collect water, and this drug has caused many accidents. As of 0:00 on the 11th, there have been 133 reports of side effects such as unconsciousness in patients taking the drug, of which 16 had accidents due to unconsciousness, and 34 were hospitalized and emergency patients. On the 10th, there was another death report of a woman in her 70s. By the 15th, the reported data had reached 146 cases, and 19 cases of loss of consciousness occurred.
A 59-year-old man in Gifu Prefecture, Japan, lost consciousness while driving after taking the medicine on November 27. He wiped a telephone pole while driving out. He lost consciousness while driving and the car fell into a side ditch on the side of the road. He called a colleague for help, but he couldn’t express it clearly, like a cerebral infarction. After that, he was sent to the emergency department, but fortunately the injury was not serious. He said that he had a feeling of being deceived. It was obviously a medicine prescribed by a doctor, but he almost lost his life and felt very scared.
Kensuke Kubo, the man’s attending physician, said that more than one patient had reported disturbances of consciousness after taking the medicine. He was aware that if this serious abnormality was left alone, it would have further dangerous consequences. He immediately contacted the drug sales company . The analysis results show that the sleeping pills mixed with the drug is 2.5 times the usual dosage. Under normal circumstances, it is impossible for a person to take so much, and the amount of medicine is incredibly high, which poses a serious threat to life.
According to the current survey results, two people should be responsible for the drug manufacturing process, but only one person operates the actual drug ingredient mixing process. In the process of adding raw materials, this employee confuses the container of the main ingredient of the medicine with the container of the sleeping pill, so he added a lot of sleeping pills. In the quality inspection of the shipment, the company has discovered the possibility of foreign matter being mixed, but some of the drugs have been shipped.